# SDR UALA2009101603244

- Difficulty date: October 15, 2009
- Submitted: October 16, 2009
- Operation: Air carrier
- Aircraft: N218UA
- Make and model: Boeing 777222
- Aircraft serial: 30222
- Aircraft time: 35,658 hours, 4,400 cycles
- Engine: Pwa PW40903
- System (JASC): 2120 · Air Distribution System
- Part: Duct
- Condition: Dirty
- Location: E&E Bay
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: O

## Discrepancy

SMOKE IN COCKPIT AND BUNKIE SMOKE ALARMS ACTIVATED WHEN AT FL320 AND LEFT PACK OFF AND TEMP CONTROLS TO FULL WARM.   COULD NOT DUPLICATE WHEN AT 10000FT.  WHEN REPEATING TESTS WITH RIGHT PACK OFF, THERE IS MUCH LESS SMOKE AND BUNKIE SMOKE ALARM DOES NOT ACTIVATE.  SMELL IS LIKE HOT PLASTIC.  NO SMELLS DETECTED ON GROUND, START, TAKEOFF, OR CLIMB.  FOUND MOLTEN DEBRIS IN DUCT AT LT E&E TUNNEL AT STA 188.  SENT RVI PICS AND CLEANED DEBRIS.  FOUND CROSSOVER DUCT ORIFICE 50 PERCENT BLOCKED WITH DEBRIS - CLEANED.  CHECKED VARIOUS ORIFICES ON BOTH SIDES AND CLEANED.  RAN PACKS ONE AT A TIME WITH MAX AC DUCT TEMP AND NO SMOKE OR ODOR.
